What Kind of Treatment Should I Seek for Post Inflammation from an Acne Cyst? (photo)

hI i made the error of not realizing that my pimple was actually an acne cyst. I squeeze it not realizing the damage Now the skin is red/I have been applying aquaphor and cloderm on it. I want to see a different dermatologist than the one who I usually see, because I dont have much confidence in him to treat this sort of thing. I am wondering what kind of treatment I should seek? I do not have acne regularly. this was a reaction to something I included in my diet, which I have stopped consuming

Doctor Answers (7)

Treatment for Inflammed Acne

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thanks for your question and thanks for sending in your photo – it helps. You need to see a board certified dermatologist to examine this lesion as there is still some sort of inflammation going on in the middle and some light area, or hypopigmentation on the edges, which may mean that there is still a lot of inflammation there. Some careful attention needs to be given here, and you may need a steroid injection in the middle area (very small amount) and then some appropriate topical antibiotic to the rest of the lesion. It looks like this can be taken care of but I would get into an office sooner than later to prevent any long term problems from occurring.


Nashville Dermatologic Surgeon
4.5 out of 5 stars 10 reviews

Acne cyst treatment

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
An examination is needed to direct treatment. A combination of local wound care and/or a cortisone injection may be indicated. It is not clear what is causing the hypopigmentation, and that is what requires an examination to gauge the process.

Best,

Dr. Karamanoukian

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 56 reviews

Cyst with hypo pigmentation and inflammation

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
It appears that the cyst in the picture is still inflamed. For that I would recommend you see a dermatologist as you will benefit from topical and even short course of systemic antibiotics. If this is a recurrent problem, a regimen with retinoids and topical antibiotics to prevent recurrence and improve the current condition is important.

Marta I. Rendon, MD
Palm Beach Dermatologist

Time, time, time...this will make the difference

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
You have PIH with H as the Hypopigmentation, I can also notice it is red. Now, time, and sunscreen will be your best treatment. Sunscreen will prevent or reduce the red areas going darker. The white areas should repigment with time. 

If you have an experienced dermatologist who is confident to treat skin of colour, V Beam laser to the red areas can help reduce the inflammation, and stimulate collagen. Even with your skin type, pulse dye laser is possible. 

Cheers

Dr Davin Lim
Laser Dermatologist
BRISBANE, Australia

Davin Lim, MBBS, FACD
Brisbane Dermatologist
5.0 out of 5 stars 2 reviews

Treating irritated acne cyst

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question.
  • Find a good Board Certified Dermatologist or Plastic Surgeon,
  • The cyst is either irritated, infected or both.
  • You may need antibiotics.
  • Steroids will reduce inflammation.
  • You may end up needing the cyst sac removed - if it persists after 3 - 6 months. Best wishes.

Cystic Acne in the Cheek

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I would consider some oral and topical antibiotics first. Then if it doesn't get better possibly adding some steroids to the lesion in an injectible form. I would avoid aggresive invasive treatment at this time.

Philip Young, MD
Bellevue Facial Plastic Surgeon
4.0 out of 5 stars 39 reviews

Topical Steroid for acne inflammation

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question. You should see a board certified Dermatologist. They will often prescribe topical steroids or in some cases inject steroids to treat post acne inflamation.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.